Oklahoma, 2015

Flash Flooding and Flood in Oklahoma, May 10, 2015

May 10, 2015 · NWS OUN · 15 events in 7 counties and zones

As the upper low continued to traverse the region, another round of storms started early on the 10th along a boundary in central Texas. These storms developed northeastward and moved east across southern Oklahoma through the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$520,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As the upper low continued to traverse the region, another round of storms started early on the 10th along a boundary in central Texas. These storms developed northeastward and moved east across southern Oklahoma through the morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 10, 5:55 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, May 10, 5:55 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SUN MAY 10 2015

.AVIATION...
CONVECTION THIS MORNING SHOULD MAINLY INFLUENCE OKC/OUN/PNC
THROUGH 15Z. THE RAIN SHOULD ALSO HELP TO IMPROVE IFR CONDITIONS
AT THESE SITES. A COLD FRONT WILL SWEEP ACROSS THE AREA THIS
MORNING INTO TONIGHT. THE FRONT MAY ALSO HELP WITH THE DEVELOPMENT
OF STORMS LATER THIS AFTERNOON...MAINLY AT LAW/OKC/OUN.
OTHERWISE...LOW CEILINGS AND FOG AT CSM/GAG/WWR SHOULD IMPROVE
BY 14Z.

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT SUN MAY 10 2015/

DISCUSSION...
YET ANOTHER ROUND OF CONVECTION IS SET TO MOVE INTO PART OF
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA OVER THE NEXT SEVERAL
HOURS. THE HRRR HAS BEEN FAIRLY CONSISTENT IN MOVING THIS COMPLEX
ACROSS AREAS SOUTH AND EAST OF I-44 THROUGH THE MID TO LATE
MORNING...WITH ADDITIONAL STORMS IN SOUTHEAST OKLAHOMA THIS
AFTERNOON. MOST MEDIUM RANGE MODELS ARE SIMILAR WITH THE
HRRR...BUT CONTINUE CONVECTION OVER SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA INTO THE AFTERNOON/EVENING. AREAS ALONG AND SOUTHEAST OF
SEMINOLE...PAULS VALLEY AND HENRIETTA...TEXAS MAY SEE ANOTHER 2 TO
4 INCHES OF RAIN THROUGH THE AFTERNOON/EVENING WHICH WILL RESULT
IN SIGNIFICANT FLASH FLOODING. THE MAIN HAZARDS WITH THE MORNING
CONVECTION WILL BE LARGE HAIL...AND FLOODING RAINFALL.

DEPENDING ON HOW MUCH CONVECTION LINGERS OVER SOUTHEAST
OKLAHOMA...ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS NORTH
CENTRAL...CENTRAL AND SOUTHWEST OKLAHOMA AS A COLD FRONT
APPROACHES...SIMILAR TO THE 06Z NAM. INSTABILITY AND SHEAR WILL
SUPPORT THE RISK OF VERY LARGE HAIL AND DAMAGING WINDS.

A COLD FRONT WILL SWEEP ACROSS ALL OF OKLAHOMA AND WESTERN
NORTH TEXAS BY EARLY MONDAY...WHICH WILL BRING A MUCH NEEDED
BREAK FROM SEVERE STORMS AND FLOODING RAIN. ANOTHER SHORT WAVE
TROUGH IS FORECAST TO LIFT ACROSS THE CENTRAL PLAINS ON
WEDNESDAY...WITH ANOTHER ACTIVE SOUTHWEST FLOW PERIOD FROM FRIDAY
INTO NEXT WEEKEND.

FOR NOW...WILL LEAVE THE FLOOD WATCH THE SAME...BUT SHOULD BE
ABLE TO REMOVE NORTHWEST PARTS OF THE WATCH LATER THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  51  70  50 /  60  40   0   0
HOBART OK         78  49  70  48 /  20  10   0   0
WICHITA FALLS TX  78  55  72  51 /  70  20  10   0
GAGE OK           74  43  68  43 /   0  10   0   0
PONCA CITY OK     77  48  69  45 /  50  40   0   0
DURANT OK         76  60  75  54 /  90  80  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ006>008-011>013-
     015>048-050>052.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.

&&
Hazardous weather outlook, May 10, 6:16 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
716 AM CDT SUN MAY 10 2015

OKZ004>048-050>052-TXZ083>090-111230-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
716 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...THIS MORNING...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA THIS MORNING.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY EAST AND SOUTH OF A LINE FROM
NEAR MARIETTA TO PAULS VALLEY TO KONAWA TO CALVIN.

TIMING...
STORMS WILL CONTINUE TO SLOWLY MOVE NORTHEAST THROUGH MID MORNING.

IMPACTS...
...HEAVY RAINFALL AND FLOODING...
...HAIL UP TO HALF DOLLARS...
...WIND GUSTS TO 60 MPH...

.THUNDERSTORMS...THIS AFTERNOON...
THERE IS AN ENHANCED RISK OF SEVERE STORMS ACROSS PORTIONS OF
SOUTH CENTRAL OKLAHOMA AND A SLIGHT RISK OF SEVERE STORMS ACROSS
PORTIONS OF EAST CENTRAL AND SOUTHERN OKLAHOMA.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY SOUTH AND EAST OF A LINE FROM
MARIETTA TO ADA TO STUART. THE SLIGHT RISK AREA IS GENERALLY EAST
OF A LINE FROM MEGARGEL TEXAS TO LAWTON TO KINGFISHER TO BRAMAN UP
TO THE ENHANCED RISK AREA.

TIMING...
STORMS ARE EXPECTED TO DEVELOP EARLY TO MID AFTERNOON...
POTENTIALLY BETWEEN 1 AND 3 PM ACROSS CENTRAL OKLAHOMA... MOVING
SOUTHEAST THROUGH THE EVENING.

IMPACTS...
...HEAVY RAINFALL AND FLOODING...
...LARGE HAIL UP TO BASEBALLS...
...DAMAGING WINDS UP TO 80 MPH...
...A FEW TORNADOES ARE ALSO POSSIBLE...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE ALERT FOR SEVERE WEATHER OPERATIONS TODAY.

DISCUSSION...
TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY... ONE THIS MORNING
AND AN ADDITIONAL ROUND IN THE AFTERNOON INTO THE EVENING.

THIS MORNING... AN AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE
SLOWLY EAST AND NORTHEAST ACROSS PORTIONS OF SOUTH CENTRAL AND
CENTRAL OKLAHOMA. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE
LIMITS... BUT A FEW MAY BE CAPABLE OF HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS TO 60 MPH.

THIS AFTERNOON... THUNDERSTORM DEVELOPMENT WILL BE HIGHLY
DEPENDENT ON HOW THE ATMOSPHERE RECOVERS FROM THE MORNING ROUND OF
STORMS. IF STORMS LINGER... DEVELOPMENT COULD BE HINDERED OR
DELAYED. AT THE MOMENT... A FAIRLY UNSTABLE ENVIRONMENT IS
EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA
INTO NORTHERN TEXAS AHEAD OF A DRYLINE PUSHING IN FROM THE
WEST. STORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY AND
POTENTIALLY ALONG ANY LINGERING OUTFLOW BOUNDARIES LEFT OVER FROM
THE MORNING. STORMS WILL BE SUPPORTED BY A DECENT SHEAR
ENVIRONMENT... WITH THE STRONGEST STORMS CAPABLE OF HAIL TO THE
SIZE OF BASEBALLS AND WIND GUSTS NEARING 80 MPH. THERE MAY ALSO BE
A WINDOW IN THE MID AFTERNOON INTO THE EVENING FOR THE DEVELOPMENT
OF A FEW TORNADOES ACROSS SOUTH CENTRAL OKLAHOMA.

.HEAVY RAIN...
ADDITIONALLY... HEAVY RAINFALL IS ANTICIPATED ONCE AGAIN... BOTH
IN THE MORNING AND LATER IN THE DAY. THIS WILL LEAD TO ADDITIONAL
FLOODING. MANY RIVERS ARE ALREADY IN FLOOD... AND ANY ADDITIONAL
RAINFALL WILL EXACERBATE THE SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY...

.THUNDERSTORMS...
STORM CHANCES RETURN TO THE FORECAST LATE TUESDAY NIGHT THROUGH
NEXT WEEKEND. SOME STRONG TO SEVERE STORM POTENTIAL MAY EXIST BY
LATE NEXT WEEK INTO NEXT WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, May 10, 4:04 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
504 AM CDT SUN MAY 10 2015

OKZ023-027-033>039-044-TXZ083-085-101100-
HARMON OK-COMANCHE OK-GREER OK-GRADY OK-COTTON OK-CADDO OK-
TILLMAN OK-KIOWA OK-JACKSON OK-STEPHENS OK-WILBARGER TX-HARDEMAN TX-
504 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...COMANCHE...
EASTERN GREER...SOUTHWESTERN GRADY...NORTHWESTERN COTTON...SOUTHERN
CADDO...TILLMAN...KIOWA...JACKSON...NORTHWESTERN STEPHENS...
NORTHWESTERN WILBARGER AND CENTRAL HARDEMAN COUNTIES UNTIL 600 AM
CDT...

AT 502 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTH OF MEDICINE MOUND TO NEAR FARGO TO 4 MILES SOUTHWEST OF
FREDERICK TO 5 MILES NORTH OF LOVELAND TO NEAR CHATTANOOGA...MOVING
NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LAWTON...ALTUS...CHICKASHA...ANADARKO...FREDERICK...HOBART...
MANGUM...QUANAH...CACHE...ELGIN...GRANITE...CARNEGIE...APACHE...
SNYDER...GERONIMO...FLETCHER...CYRIL...TIPTON...BLAIR AND MOUNTAIN
VIEW.

LAT...LON 3488 9972 3507 9934 3512 9863 3512 9861
      3513 9838 3499 9789 3440 9830 3422 9919
      3416 9987
TIME...MOT...LOC 1002Z 202DEG 52KT 3425 9962 3431 9924 3434 9905 3439
9876 3441 9861

KURTZ
Special weather statement, May 10, 4:37 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 AM CDT SUN MAY 10 2015

OKZ038>041-044>046-050-TXZ086-090-101130-
COMANCHE OK-CARTER OK-COTTON OK-LOVE OK-MURRAY OK-GARVIN OK-
STEPHENS OK-JEFFERSON OK-CLAY TX-WICHITA TX-
537 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COMANCHE...WESTERN
CARTER...EASTERN COTTON...NORTHWESTERN LOVE...SOUTHWESTERN MURRAY...
SOUTHWESTERN GARVIN...STEPHENS...JEFFERSON...NORTHERN CLAY AND
EASTERN WICHITA COUNTIES UNTIL 630 AM CDT...

AT 534 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BYERS TO 5 MILES SOUTHWEST OF SUGDEN TO 5 MILES WEST OF OSCAR...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARLOW...HENRIETTA...DAVIS...WAURIKA...LONE GROVE...
HEALDTON...WILSON...COMANCHE...BRAY...RINGLING...TEMPLE...RYAN...
PETROLIA...VELMA...BYERS...DEAN...TERRAL...KATIE AND FOSTER.

LAT...LON 3404 9844 3468 9811 3464 9750 3450 9708
      3391 9748 3392 9750 3390 9759 3395 9759
      3399 9767 3394 9773 3394 9776 3391 9776
      3392 9778 3389 9778 3390 9780 3386 9783
      3385 9789 3389 9798 3385 9798 3382 9825
TIME...MOT...LOC 1034Z 218DEG 36KT 3408 9819 3403 9807 3399 9784

KURTZ
Special weather statement, May 10, 4:58 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 AM CDT SUN MAY 10 2015

OKZ021>024-027-034>036-038-101130-
COMANCHE OK-GREER OK-CANADIAN OK-GRADY OK-CADDO OK-BECKHAM OK-
KIOWA OK-JACKSON OK-WASHITA OK-
558 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...EASTERN
GREER...SOUTHWESTERN CANADIAN...NORTHWESTERN GRADY...CADDO...
SOUTHEASTERN BECKHAM...KIOWA...NORTHEASTERN JACKSON AND WASHITA
COUNTIES UNTIL 630 AM CDT...

AT 555 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR MARTHA TO 3 MILES NORTH OF ROOSEVELT TO 3 MILES NORTHEAST OF
COOPERTON TO 5 MILES NORTHEAST OF BOONE...MOVING NORTH AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ANADARKO...HOBART...MANGUM...CORDELL...GRANITE...CARNEGIE...
SENTINEL...BLAIR...MOUNTAIN VIEW...BINGER...FORT COBB...DILL CITY...
CORN...LONE WOLF...EAKLY...GRACEMONT...ROOSEVELT...GOTEBO...BESSIE
AND LOOKEBA.

LAT...LON 3514 9948 3539 9897 3542 9870 3540 9803
      3494 9829 3482 9870 3481 9893 3460 9960
TIME...MOT...LOC 1055Z 188DEG 31KT 3474 9940 3490 9902 3490 9882 3496
9841

KURTZ
Special weather statement, May 10, 6:30 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
730 AM CDT SUN MAY 10 2015

OKZ028-030>032-042-101300-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-HUGHES OK-SEMINOLE OK-
730 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTAWATOMIE...
NORTHWESTERN PONTOTOC...EASTERN MCCLAIN...NORTHWESTERN HUGHES AND
SEMINOLE COUNTIES UNTIL 800 AM CDT...

AT 727 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KONAWA...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SEMINOLE...WEWOKA...KONAWA...BYNG...MAUD...EARLSBORO...BOWLEGS...
ASHER...ST. LOUIS...LITTLE...LIMA AND HARJO.

LAT...LON 3489 9664 3493 9698 3538 9681 3535 9654
      3531 9644 3529 9644 3529 9641 3526 9634
TIME...MOT...LOC 1227Z 207DEG 41KT 3499 9678

KURTZ
Local storm report, May 10, 7:09 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 AM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND GST     6 SSE DURANT            33.91N 96.34W
05/10/2015  M53 MPH          BRYAN              OK   MESONET

&&

OUN
Special weather statement, May 10, 7:12 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
812 AM CDT SUN MAY 10 2015

OKZ048-052-101345-
ATOKA OK-BRYAN OK-
812 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 845 AM CDT...

AT 809 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF CADDO TO 3 MILES SOUTHWEST OF BENNINGTON TO 5 MILES
SOUTHEAST OF ALBANY...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
BOKCHITO...BENNINGTON...ALBANY...WADE AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
      3386 9595 3385 9598 3387 9600 3384 9602
      3384 9615 3419 9624 3431 9578 3416 9578
      3415 9598 3414 9597 3412 9594 3394 9594
      3387 9584 3387 9576
TIME...MOT...LOC 1309Z 244DEG 39KT 3412 9619 3397 9609 3383 9609

The radar

The Norman radar (KTLX), 82 km away, was scanning. The volume nearest the first event began at 14:13 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 4 hail, 4 thunderstorm wind, 1 flood. Local standard time, as filed.

Flash Flood, Hughes

When
May 10, 8:15 AM CST to 10:15 AM CST
Where
Hughes County, 2.12 mi NW of Holdenville to 1.8 mi NE of Holdenville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.104, -96.424

Several inches of water over area roads with drainage ditches flowing into streets and yards. No damage was reported.

Hail, Love

When
May 10, 11:45 AM CST
Where
Love County, 4.49 mi SE of Lake Murray Dam
Measured
1.75 in hail
Reported by
Public
Coordinates
33.980, -97.010

No damage reported.

Flash Flood, Marshall

When
May 10, 2:35 PM CST to 4:35 PM CST
Where
Marshall County, 1.08 mi NW of Lebanon to 0.51 mi NNE of Lebanon
Cause
Heavy Rain
Reported by
Public
Coordinates
33.993, -96.921

Several streets flooded in and around Lebanon. No damage reported.

Thunderstorm Wind, Bryan

When
May 10, 3:40 PM CST
Where
Bryan County, Colbert
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.860, -96.500

No damage reported.

Hail, Love

When
May 10, 3:55 PM CST
Where
Love County, 2.69 mi SW of Marietta
Measured
1 in hail
Reported by
Public
Coordinates
33.910, -97.150

Also, large tree limbs blown down.

Hail, Marshall

When
May 10, 4:15 PM CST
Where
Marshall County, 0.9 mi SW of Little City
Measured
1 in hail
Reported by
Public
Coordinates
34.080, -96.620

Hail, Marshall

When
May 10, 4:35 PM CST
Where
Marshall County, Madill
Measured
1 in hail
Reported by
Public
Coordinates
34.090, -96.770

Reported at Love's country store.

Thunderstorm Wind, Atoka

When
May 10, 4:50 PM CST
Where
Atoka County, 0.9 mi NW of Farris
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.270, -95.880

No damage reported.

Thunderstorm Wind, Atoka

When
May 10, 4:50 PM CST
Where
Atoka County, 0.9 mi NW of Farris
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.270, -95.880

No damage reported.

Flash Flood, Marshall

When
May 10, 5:02 PM CST to 7:02 PM CST
Where
Marshall County, 1.42 mi NW of Oakland to 2.16 mi NE of Madill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.115, -96.807

Six inches of water of many area roadways. No damage reported.

Flash Flood, Atoka

When
May 10, 5:30 PM CST to 7:30 PM CST
Where
Atoka County, Stringtown to 2.78 mi S of Stringtown
Cause
Heavy Rain
Property damage
$400,000
Reported by
Public
Coordinates
34.470, -96.050

Delayed report of creeks and streams overflowing, flooding several rural homes east of Stringtown.

Thunderstorm Wind, Atoka

When
May 10, 5:55 PM CST
Where
Atoka County, 1.71 mi E of Stringtown
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.470, -96.020

Delayed report of trees down and tree debris in the road.

Flash Flood, Johnston

When
May 10, 6:20 PM CST to 9:20 PM CST
Where
Johnston County, 0.69 mi N of Nida to 7.34 mi S of Nida
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
34.150, -96.500

Several rural roads washed out. Blue River running across highway 48, flooding nearby low lying areas and pastures.

Flash Flood, Coal

When
May 10, 7:40 PM CST to 10:40 PM CST
Where
Coal County, 2.15 mi W of Centrahoma to 4.18 mi NE of Cottonwood
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.613, -96.378

Several creeks and streams running out of their banks and over area roads, making them impassable. No damage reported.

Flood, Coal

When
May 10, 11:50 PM CST
Where
Coal County, 2.3 mi NNE of Tupelo to 5.58 mi N of Centrahoma
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.630, -96.404

Flooding occurred following several rounds of heavy rainfall. One fatality occurred when a truck stalled in floodwater and the occupant attempted to get out of the vehicle. The individual was swept away and perished. The incident occurred near Norfleet Rd and county road 3170 in rural Coal county.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Coal2015-05-1081MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580609, 580069, 580611, 580070, 580071, 580072, 580073, 580074, 583180, 580612, 580613, 580075, 580616, 580618, 583169.